Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2015, 4:18 PM CDT for DeKalb County, Putnam County, Smith County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2015, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 5, 2015, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:20 PM CDT | TSTM WND DMG | 7 Sw Baxter, TN | TREES WERE REPORTEDLY BLOWN DOWN ON COOKEVILLE HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
046 WUUS54 KOHX 052118 SVROHX TNC041-141-159-052145- /O.NEW.KOHX.SV.W.0151.150805T2118Z-150805T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT WED AUG 5 2015 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE... NORTHERN DE KALB COUNTY IN MIDDLE TENNESSEE... * UNTIL 445 PM CDT * AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GORDONSVILLE...OR 11 MILES SOUTH OF CARTHAGE...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL PUTNAM...SOUTHEASTERN SMITH AND NORTHERN DE KALB COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...HICKMAN...CENTER HILL LAKE AND EDGAR EVANS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3602 8598 3613 8603 3624 8578 3607 8570 TIME...MOT...LOC 2118Z 247DEG 24KT 3609 8594 HAIL...0.75IN WIND...60MPH $$ 19
1 follow-up statement
550 WWUS54 KOHX 052130 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 430 PM CDT WED AUG 5 2015 TNC041-141-159-052145- /O.CON.KOHX.SV.W.0151.000000T0000Z-150805T2145Z/ PUTNAM TN-SMITH TN-DE KALB TN- 430 PM CDT WED AUG 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR WEST CENTRAL PUTNAM...SOUTHEASTERN SMITH AND NORTHEASTERN DE KALB COUNTIES... AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GORDONSVILLE...OR 10 MILES SOUTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... GORDONSVILLE...HICKMAN...CENTER HILL LAKE AND EDGAR EVANS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3606 8588 3616 8596 3624 8578 3607 8570 TIME...MOT...LOC 2129Z 247DEG 24KT 3612 8585 HAIL...0.75IN WIND...60MPH $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:31 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 5, 3:31 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT WED AUG 5 2015 .DISCUSSION... ACTIVE PATTERN IN PLACE THIS AFTERNOON. SHOWER AND TSTM ACTIVITY OVER KY AND TN IN RESPONSE TO A SERIES OF IMPULSES OUT AHEAD OF THE MAIN SHORTWAVE OVER WESTERN MO. FRONTAL BOUNDARY IS LOCATED OVER OK AND STRETCHES NE ACROSS CENTRAL MO. JUST EAST OF THE BOUNDARY...A LINE OF SHOWERS AND TSTMS IS ONGOING. MODELS IN AGREEMENT WITH THE DEEPER MOISTURE AND UPPER DIVERGENCE SPREADING ACROSS OUR AREA TONIGHT. OVERNIGHT AREAL AVG QPF AMOUNTS WILL RANGE FROM AROUND 1 INCH NW TO A QUARTER INCH SE. WILL INCLUDE 90 POPS NW DOWN TO 60 SE. UNSETTLED CONDITIONS TO CONTINUE INTO THURSDAY AS THE MAIN FRONTAL BOUNDARY AND SHORTWAVE ENERGY MOVES THROUGH. CAPE VALUES WILL ELEVATE RATHER SHARPLY BETWEEN 12Z AND 18Z THU. 850 MB WINDS OF UP TO 35 KTS WILL ALSO BE IN PLAY. THEREFORE...CANNOT RULE OUT A STRONG TSTM OR TWO. OTW...POP VALUES WILL AGAIN BE ON THE HIGH SIDE. THU NT...PRECIP WILL BEGIN TO DECREASE FROM WEST TO EAST. BY 12Z FRI...THE ACTIVITY SHOULD BE EXITING THE PLATEAU. ON FRI...MODELS PUT THE CLAMPS ON ANY FAVORABLE CONVECTIVE CAPE TO CAP RATIOS. WILL GO AHEAD AND LEAVE A SLIGHT CHANCE GOING ACROSS THE SOUTH ONLY. FOR THE NEAR TERM TEMPS...WONT DEVIATE MUCH FROM THE MAV GUIDANCE THIS ROUND. WEST OF PLAT...WILL GENERALLY GO WITH HIGHS LOW TO MID 80S...LOWS NEAR 70. IN THE EXT FCST...DRIER AIR TO WORK IN BEHIND THE AFOREMENTIONED FROPA. CAPE/CAP RATIOS TAKE A SHARP DIVE AND FAIL TO GO POSITIVE UNTIL MONDAY. AT THAT TIME...THE NW FLOW BEGINS TO LOSE ITS STRONG ANTI-CYCLONIC STRUCTURE AND MORE OF A STRAIGHTLINE IMPULSE RIDDEN FLOW RETURNS. ALSO...THE FLOW WILL BE STRONG ENOUGH TO PRODUCE A FROPA ON TUESDAY. SO...AFTER A POP FREE WEEKEND...POPS TO RETURN DURING THE MON-WED PERIOD. FOR THE EXT TEMPS...850 MB TEMPS TO BRIEFLY SOAR JUST AHEAD OF TUESDAY'S FROPA. WILL SEE SEASONAL TEMPS RAMP UP TO THE MID 90S MON AND TUES. BEHIND THE FRONT...SEASONAL TEMPS AND LOWER DEWPOINTS. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 83 71 84 / 80 90 40 10 CLARKSVILLE 70 83 71 84 / 90 80 20 10 CROSSVILLE 69 79 67 79 / 60 90 60 10 COLUMBIA 71 85 70 85 / 70 90 50 20 LAWRENCEBURG 71 84 70 85 / 70 80 50 20 WAVERLY 70 83 71 84 / 80 70 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 5, 5:13 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT WED AUG 5 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-061015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MIDDLE TENNESSEE TODAY...WITH ANOTHER ROUND OF SHOWERS AND STORMS MOVING ACROSS WEDNESDAY NIGHT. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE ON THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE MID STATE ON THURSDAY. A FEW STORMS MAY CONTAIN DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHAMBURGER
In the hours before
Special weather statement, Aug 5, 2:28 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT WED AUG 5 2015 TNZ027-059-062-052015- DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN- 228 PM CDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL 315 PM CDT... AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOLENSVILLE...OR 7 MILES EAST OF FRANKLIN...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...ANTIOCH... TRIUNE AND PERCY PRIEST LAKE. LAT...LON 3581 8666 3592 8684 3618 8668 3603 8641 TIME...MOT...LOC 1927Z 215DEG 14KT 3593 8671 27
Special weather statement, Aug 5, 2:43 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT WED AUG 5 2015
TNZ057-052030-
HICKMAN TN-
243 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 330 PM
CDT...
AT 243 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...NUNNELLY...PRIMM SPRINGS...LYLES...PINEWOOD AND BON
AQUA.
LAT...LON 3599 8751 3596 8728 3596 8723 3593 8720
3573 8723 3572 8726 3570 8726 3570 8730
3569 8730 3562 8743 3562 8746 3563 8750
3563 8755 3565 8757 3565 8760 3572 8768
TIME...MOT...LOC 1943Z 228DEG 24KT 3571 8754
27Special weather statement, Aug 5, 3:25 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT WED AUG 5 2015 TNZ059-060-052100- WILLIAMSON TN-MAURY TN- 325 PM CDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND NORTHERN MAURY COUNTIES UNTIL 400 PM CDT... AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF COLUMBIA...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...SPRING HILL...THOMPSON'S STATION...WILLAIMSPORT AND SANTA FE. LAT...LON 3569 8727 3590 8705 3572 8683 3559 8715 TIME...MOT...LOC 2024Z 231DEG 13KT 3572 8710 MR3
Special weather statement, Aug 5, 3:46 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT WED AUG 5 2015
TNZ030-032-064-052115-
PUTNAM TN-DE KALB TN-SMITH TN-
346 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM...
SOUTHEASTERN SMITH AND NORTHWESTERN DE KALB COUNTIES UNTIL 415 PM
CDT...
AT 345 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF WATERTOWN...OR 12 MILES NORTHWEST OF SMITHVILLE...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...ALEXANDRIA...
DOWELLTOWN...LIBERTY...CENTER HILL LAKE AND EDGAR EVANS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3614 8569 3595 8594 3601 8604 3603 8604
3604 8605 3606 8605 3606 8606 3607 8605
3607 8606 3613 8607 3630 8596
TIME...MOT...LOC 2045Z 216DEG 12KT 3606 8601
MR3Special weather statement, Aug 5, 4:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT WED AUG 5 2015 TNZ031-032-052130- PUTNAM TN-JACKSON TN- 403 PM CDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 430 PM CDT... AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAXTER...OR 11 MILES SOUTH OF GAINESBORO...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BAXTER AROUND 430 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING IN LOW LYING AREAS. && LAT...LON 3617 8578 3626 8576 3625 8558 3610 8567 TIME...MOT...LOC 2103Z 290DEG 10KT 3620 8571 19
Special weather statement, Aug 5, 4:09 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT WED AUG 5 2015
TNZ030-064-052145-
DE KALB TN-SMITH TN-
409 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH AND NORTHERN
DE KALB COUNTIES UNTIL 445 PM CDT...
AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GORDONSVILLE...OR 12 MILES NORTHWEST OF SMITHVILLE...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GORDONSVILLE AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CENTER HILL LAKE...
HICKMAN...ALEXANDRIA...DOWELLTOWN...EDGAR EVANS STATE PARK AND
LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL DOWNPOURS MAY ALSO
CAUSE PONDING OF WATER IN LOW LYING AREAS.
&&
LAT...LON 3622 8581 3619 8580 3618 8581 3617 8579
3617 8581 3613 8581 3610 8579 3609 8577
3608 8578 3607 8575 3608 8575 3604 8573
3600 8601 3607 8606 3607 8605 3608 8606
3611 8607
TIME...MOT...LOC 2108Z 247DEG 24KT 3607 8599
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:18 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, Van Buren, White | 3 hr |
| Aug 5, 1:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Aug 5, 2:11 PM CDT | Special Weather Statement | OHX | Perry | 34 min |
| Aug 5, 2:28 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Aug 5, 2:43 PM CDT | Special Weather Statement | OHX | Hickman | 47 min |
| Aug 5, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 42 min |
| Aug 5, 3:25 PM CDT | Special Weather Statement | OHX | Maury | 35 min |
| Aug 5, 3:46 PM CDT | Special Weather Statement | OHX | Smith | 29 min |
| Aug 5, 4:03 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| Aug 5, 4:09 PM CDT | Special Weather Statement | OHX | DeKalb | 36 min |
| Aug 5, 4:26 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Aug 5, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Aug 5, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 23 min |
| Aug 5, 4:46 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 44 min |
| Aug 5, 5:02 PM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.